Alert archive / Louisiana / Wind Advisories in 2015
Wind Advisory 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 4, 2015, 3:22 PM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 4, 2015, 10:11 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2015, 3:22 PM CST (21:22 UTC)
- In effect from
- Mar 4, 2015, 10:11 PM CST
- Expired
- Mar 5, 2015, 6:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS74 KLCH 042122 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 322 PM CST WED MAR 4 2015 ...DENSE FOG ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... .A STRONG COLD FRONT WILL MOVE ACROSS THE REGION FROM LATE THIS EVENING THROUGH EARLY THURSDAY MORNING. DENSE FOG WILL DEVELOP AGAIN TONIGHT AHEAD OF THE FRONT AND ALONG THE INTERSTATE CORRIDOR TO THE COAST, HOWEVER IT WILL BE MIXED OUT AS THE FRONT PUSHES THROUGH. STRONG NORTH WINDS WILL DEVELOP BEHIND THE BOUNDARY AS A MUCH COLDER AIR MASS MOVES IN. LAZ041>045-052>055-073-074-TXZ215-216-050600- /O.NEW.KLCH.FG.Y.0011.150305T0200Z-150305T0600Z/ /O.NEW.KLCH.WI.Y.0005.150305T1200Z-150306T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 322 PM CST WED MAR 4 2015 ...DENSE FOG ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. * TIMING...DENSE FOG WILL DEVELOP AFTER SUNSET AN LAST THROUGH MID NIGHT. A WIND ADVISORY IS IN EFFECT FROM 6 AM THROUGH 6 PM THURSDAY. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * VISIBILITY...DOWN TO ONE QUARTER MILE. * IMPACTS...VISIBILITY WILL BE REDUCED POSSIBLY MAKING DRIVING HAZARDOUS. HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
377 WWUS74 KLCH 050411 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1011 PM CST WED MAR 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... .A STRONG COLD FRONT HAS BEGUN TO MOVE THROUGH THE REGION...AND WILL CONTINUE TO PROGRESS TO THE SOUTHEAST DURING THE OVERNIGHT HOURS. NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO BEGIN WITH THE PASSAGE OF THE FRONT...AND CONTINUE THROUGH THE DAY THURSDAY. LAZ041>045-052>055-073-074-TXZ215-216-051200- /O.CAN.KLCH.FG.Y.0011.000000T0000Z-150305T0600Z/ /O.EXT.KLCH.WI.Y.0005.150305T0411Z-150306T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 1011 PM CST WED MAR 4 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE DENSE FOG ADVISORY. * TIMING...STRONG AND GUSTY NORTH WINDS WILL INCREASE WITH THE PASSAGE OF A COLD FRONT TONIGHT...AND CONTINUE THROUGH THE DAY THURSDAY. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ027>033-TXZ180-201-259>262-051200- /O.EXB.KLCH.WI.Y.0005.150305T0411Z-150306T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 1011 PM CST WED MAR 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THURSDAY. * TIMING...STRONG AND GUSTY NORTH WINDS WILL INCREASE WITH THE PASSAGE OF A COLD FRONT TONIGHT...AND CONTINUE THROUGH THE DAY THURSDAY. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
533 WWUS74 KLCH 051146 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CST THU MAR 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... .NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE TODAY AFTER THE PASSAGE A COLD FRONT WHICH MOVED THROUGH OVERNIGHT. LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 060000- /O.CON.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE... BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER... KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 546 AM CST THU MAR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTH WINDS WILL INCREASE WITH THE PASSAGE OF A COLD FRONT TONIGHT...AND CONTINUE THROUGH THE DAY THURSDAY. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SWEENEY
978 WWUS74 KLCH 052041 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CST THU MAR 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... .NORTH WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. TEMPERATURES WILL FALL AFTER SUNSET AS THE COLD RIDGE OF HIGH PRESSURE SETTLES IN. A FREEZE AND HARD FREEZE WARNING HAS BEEN ISSUED FROM CENTRAL LOUISIANA AND THE EAST TEXAS LAKES TO THE COAST. LAZ027>033-043>045-TXZ180-259-260-060600- /O.NEW.KLCH.HZ.W.0002.150306T0400Z-150306T1400Z/ /O.CON.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-NORTHERN JASPER- NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... JASPER...KIRBYVILLE...NEWTON 241 PM CST THU MAR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 20S BEFORE MIDNIGHT ACROSS CENTRAL LOUISIANA AND IN THE EARLY MORNING ACROSS PORTIONS OF ACADIANA. TEMPERATURES WILL RISE QUICKLY AFTER SUNRISE FRIDAY. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * TEMPERATURE...22 TO 27 DEGREES. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. TEMPERATURES IN THE MID TO LOW 20S WILL KILL SENSITIVE VEGETATION AND POSE A RISK TO ANIMALS AND PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A HARD FREEZE WARNING MEANS TEMPERATURES OF 25 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...POSE A HEALTH RISK TO PETS...AND MAY CAUSE EXPOSED PLUMBING TO FREEZE. RESIDENTS ARE ENCOURAGED TO TAKE PRECAUTIONS TO PROTECT PLANTS...PETS...AND PIPES. && $$ LAZ041-042-052>055-073-074-TXZ201-215-216-261-262-060600- /O.NEW.KLCH.FZ.W.0001.150306T0400Z-150306T1400Z/ /O.CON.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/ CALCASIEU-JEFFERSON DAVIS-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON- ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 241 PM CST THU MAR 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY. * TIMING...STRONG AND GUSTY WILL CONTINUE THROUGH THE AFTERNOON. TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING TONIGHT ALL THE WAY TO THE COAST. * WINDS...NORTH WINDS 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * TEMPERATURE...26 TO 32 DEGREES. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. FREEZING TEMPERATURES MAY HARM TENDER VEGETATION THAT HAS GROWN OR BLOOMED OVER THE PAST FEW WEEKS ESPECIALLY ACROSS THE COASTAL PARISHES AND DEEP SOUTHEAST TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS TEMPERATURES BETWEEN 32 TO 26 DEGREES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
028 WWUS74 KLCH 060000 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 PM CST THU MAR 5 2015 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... .TEMPERATURES WILL FALL AFTER SUNSET AS THE COLD RIDGE OF HIGH PRESSURE SETTLES IN. A FREEZE AND HARD FREEZE WARNING HAS BEEN ISSUED FROM CENTRAL LOUISIANA AND THE EAST TEXAS LAKES TO THE COAST. LAZ027>033-043>045-TXZ180-259-260-060600- /O.EXP.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/ /O.CON.KLCH.HZ.W.0002.150306T0400Z-150306T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-NORTHERN JASPER- NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... JASPER...KIRBYVILLE...NEWTON 600 PM CST THU MAR 5 2015 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY. * TEMPERATURE...22 TO 27 DEGREES. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. TEMPERATURES IN THE MID TO LOW 20S WILL KILL SENSITIVE VEGETATION AND POSE A RISK TO ANIMALS AND PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES OF 25 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...POSE A HEALTH RISK TO PETS...AND MAY CAUSE EXPOSED PLUMBING TO FREEZE. RESIDENTS ARE ENCOURAGED TO TAKE PRECAUTIONS TO PROTECT PLANTS...PETS...AND PIPES. && $$ LAZ041-042-052>055-073-074-TXZ201-215-216-261-262-060600- /O.EXP.KLCH.WI.Y.0005.000000T0000Z-150306T0000Z/ /O.CON.KLCH.FZ.W.0001.150306T0400Z-150306T1400Z/ CALCASIEU-JEFFERSON DAVIS-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON- ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 600 PM CST THU MAR 5 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * TEMPERATURE...26 TO 32 DEGREES. * IMPACTS...HIGH WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ESPECIALLY ON EAST TO WEST ROADWAYS AND BRIDGES. FREEZING TEMPERATURES MAY HARM TENDER VEGETATION THAT HAS GROWN OR BLOOMED OVER THE PAST FEW WEEKS ESPECIALLY ACROSS THE COASTAL PARISHES AND DEEP SOUTHEAST TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS TEMPERATURES BETWEEN 32 TO 26 DEGREES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:46 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Mar 4, 11:46 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CST WED MAR 4 2015
.AVIATION...VFR, MVFR, AND SPOTTY IFR CONDITIONS ARE OCCURRING LATE
THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AS CEILINGS
CONTINUE TO VARY FROM 1K FT TO 4K FT. VIS AND CEILINGS WILL
DECREASE AGAIN TOWARD AND PAST SUNSET THIS EVENING AS CEILINGS
LOWER AND SEA FOG ROLLS IN FROM THE GULF. TONIGHT A SHARP COLD
FRONT AND WIND SHIFT WILL MOVE THE AREA FROM LATE THIS EVENING AT
AEX TO THE EARLY MORNING HRS AT THE I-10 TERMINALS. SHOWERS AND
LIGHT RAIN WILL BE POSSIBLE TONIGHT AS WELL.
&&
.PREV DISCUSSION... /ISSUED 759 AM CST WED MAR 4 2015/
UPDATE...DENSE FOG HAS LIFTED AHEAD OF SCHEDULE OVER THE COASTAL
MARSHES WEST OF VERMILION BAY. WILL UPDATE THE ZONES FOR THIS.
SWEENEY
PREV DISCUSSION... /ISSUED 647 AM CST WED MAR 4 2015/
DISCUSSION...
FOR THE 05/12Z TAF ISSUANCE.
AVIATION...
SOUTH WINDS CONTINUE TO PUSH WARM MOIST GULF AIR INTO THE REGION.
WINDS ABOVE THE SURFACE SEEM TO BE STRONG ENOUGH TO HELP MIX OUT
LOW CLOUD DECK AND KEEP FOG IN CHECK. SOME IFR/LIFR CONDITIONS
WILL BE POSSIBLE EARLY THIS MORNING...HOWEVER MAINLY MVFR
CONDITIONS ARE EXPECTED TO PREVAIL BY MID TO LATE MORNING AND
CONTINUE INTO THE AFTERNOON. STRONG COLD FRONT WILL MOVE ACROSS
BETWEEN 05/04Z-08Z. BEFORE THE FRONT ARRIVES THIS
EVENING...CEILINGS ARE EXPECTED TO LOWER TO IFR/LIFR LEVELS. ALSO
AHEAD OF THE FRONT...SCATTERED SHOWERS ARE EXPECTED TO FROM.
BEHIND THE FRONT...GUSTY NORTH WINDS WILL DEVELOP WITH RAIN...AND
CEILINGS REMAINING AT IFR LEVELS. LATEST GUIDANCE FROM 05/06Z SHOWS
THAT LIGHT FREEZING RAIN OR LIGHT SLEET MAY MIX IN WITH THE RAIN
AT THE VERY END OF THE TAF PACKAGE OR JUST BEYOND THIS FORECAST.
THEREFORE...WILL KEEP ALL RAIN AT KAEX FOR NOW...BUT NEXT FORECAST
PACKAGE MAY NEED TO PLACE LIGHT FREEZING RAIN OR LIGHT SLEET AT
KAEX FROM 05/12Z TO 05/15Z.
RUA
PREV DISCUSSION... /ISSUED 437 AM CST WED MAR 4 2015/
SYNOPSIS...A STRONG COLD FRONT MOVING INTO THE OZARKS IS SHOWING
SOME SIGNS OF SLOWING AND IS EXPECTED TO MOVE THROUGH THE AREA
LATE WEDNESDAY NIGHT. MUCH COLDER TEMPERATURES IN THE WAKE OF THIS
FRONT WHICH HAS ARCTIC ORIGINS. DUE TO THE SHALLOW NATURE OF THE
COLD WEDGE, MOISTURE WILL BE LIFTED WITH A LIGHT WINTRY MIX OF
RAIN, SLEET, AND PERIODS OF LIGHT FREEZING RAIN NOW LOOKS TO
AFFECT THE LAKES AREA OF SOUTHEAST TEXAS AS WELL AS NORTHERN
PORTIONS OF CENTRAL LOUISIANA LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.
SHORT TERM...AHEAD OF THE FRONT, TROPICAL AIR OUT OF THE BAY OF CAMPECHE
WILL CONTINUE TO FLOW OVER COLDER NEAR SHORE WATERS AND LAND
AREAS. DENSE FOG IS EXPECTED UNTIL LATE MORNING. UNSEASONABLY WARM
TEMPERATURES ARE EXPECTED TODAY. KEPT TEMPS UNDER GUIDANCE DUE TO EXPECTED
CLOUD COVER AS WELL AS MARINE INFLUENCES CLOSER TO THE COAST.
LONG TERM...RAIN CHANCES WILL INCREASE THROUGH TONIGHT AS THE
SHALLOW WEDGE OF COLD AIR LIFTS THE MOIST TROPICAL LAYER. WOULD
NOT RULE OUT A FEW EMBEDDED TSTMS LATE TNITE AND THURSDAY MORNING
DUE TO A FAVORABLE JET ALOFT.
STRONG COLD ADVECTION WILL PLUNGE TEMPS BEHIND THE FRONT BY AS
MUCH AS 40 DEGREES FROM THE HIGH TEMPS TODAY. A HARD FREEZE IS
LIKELY FOR MUCH OF THE AREA THURSDAY NIGHT AWAY FROM THE COAST.
COLD OVERRUNNING RAINS ARE EXPECTED TO RETURN THIS WEEKEND WITH
RAIN POSSIBLE OVER MUCH OF THE UPCOMING WEEK AS THE UPPER TROF
REMAINS ANCHORED TO THE WEST. TEMPERATURES WILL TREND COLDER THAN
NORMAL.
MARINE...SEA FOG IS EXPECTED TO LIFT AROUND NOON AND REDEVELOP
LATE THIS AFTERNOON INTO THE EVENING AHEAD OF THE FRONT. STRONG
NORTHERLY WINDS WILL LIKELY REQUIRE A SMALL CRAFT ADVISORY FOR
LATE TONIGHT EXTENDING INTO FRIDAY FOR STRONG NORTHERLY WINDS. IN
ADDITION LOW WATER IS EXPECTED ESPECIALLY AROUND PERIODS OF LOW
TIDE FOLLOWING THR FRONT. A GALE WATCH HAS BEEN ISSUED.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 36 40 28 50 / 20 70 50 10 10
KBPT 73 37 41 29 51 / 20 70 50 10 10
KAEX 79 31 38 24 46 / 30 80 70 10 10
KLFT 77 35 37 26 49 / 20 70 50 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
LOW WATER ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Mar 4, 4:53 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CST WED MAR 4 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 453 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DENSE FOG IS EXPECTED INTO LATE MORNING. A STRONG COLD FRONT WILL MOVE THROUGH LATE TONIGHT. A WIND ADVISORY WILL LIKELY BE NEEDED WITH THE STRONGEST WINDS CLOSER TO THE COAST. A WINTRY MIX OF LIGHT RAIN, SLEET, AND PERIODS OF LIGHT FREEZING RAIN WILL BE POSSIBLE LATE TONIGHT FROM THE LAKES AREA OF SOUTHEAST TEXAS THROUGH NORTHERN PORTIONS OF CENTRAL LOUISIANA. NO SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL LIKELY BE A HARD FREEZE FOR NEARLY THE ENTIRE AREA THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR WINTRY PRECIP ACCUMULATION REPORTS. GMZ430-432-435-450-452-455-470-472-475-051100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 453 AM CST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT DENSE FOG IS EXPECTED TO LIFT ABOVE 1 MILE BY AROUND NOON TODAY AND THEN REDEVELOP BY THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE TONIGHT, LIFTING THE FOG BUT PRODUCING STRONG NORTHERLY WINDS AND LOW WATER CONDITIONS AROUND PERIODS OF LOW TIDE. A GALE WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 8:20 PM CST | Low Water Advisory | LCH | 51 hr | |
| Mar 4, 3:10 PM CST | Gale Warning | LCH | 30 hr | |
| Mar 4, 3:10 PM CST | Marine Dense Fog Advisory | LCH | 7 hr | |
| Mar 4, 3:10 PM CST | Small Craft Advisory | LCH | 24 hr | |
| Mar 4, 3:22 PM CST | Dense Fog Advisory | LCH | Cameron, Lafayette, Saint Martin | 7 hr |
Nearby
Wind Advisories in Louisiana, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.